Alert archive / California / Gale Watches in 2020

Gale Watch 12, NWS Eureka, CA

June 15, 2020

NWS Eureka, CA issued this gale watch at Jun 15, 2020, 2:42 AM PDT. It took effect at Jun 17, 2020, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 15, 2020, 2:42 AM PDT (09:42 UTC)
In effect from
Jun 17, 2020, 12:00 PM PDT
Expired
Jun 16, 2020, 2:10 PM PDT
In force
Issued by
NWS Eureka, CA

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Jun 14, 2:31 PM PDT, 12 hours 11 minutes earlier.

Area forecast discussion, Jun 14, 2:31 PM PDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
231 PM PDT Sun Jun 14 2020

.SYNOPSIS...Mild and dry conditions are expected in most areas
tonight through Tuesday, although some very light rain or drizzle
will be possible in coastal Del Norte and Humboldt counties
Monday and Tuesday. Much warmer conditions are expected in interior
areas Wednesday through the end of the week, with no rain expected.

&&

.DISCUSSION...Northwest California is currently in between two
weak systems and as a result will a very brief period of rising
heights and see slightly warmer conditions this afternoon with no
precipitation. Pictures from space showing very little cloud cover
most of the day but during the late afternoon an increase in high
cirrus ahead of the next system is floating over the north coast.
While we will only see a glancing blow from this system, a weak
warm front may bring some very light rain or drizzle to mainly
coastal areas of Del Norte and Humboldt Counties by Monday
morning. This will be followed by perhaps some spotty showers
Monday afternoon through Tuesday as the trailing cold front moves
onshore. After this weak front passes a significant warming trend
will take off beginning Wednesday as high pressure finally begins
to reclaim the West Coast. Interior valleys will climb quickly
into the 80s as soon as Wednesday afternoon, especially across low
elevations of Trinity, Mendocino and Lake counties. This upward
trend will continue through the end of the week, and temperatures
are expected to climb to between 10 and 15 degrees above normal
between Thursday and Sunday across interior areas. This equates to
afternoon high temperatures well into the 90s, and perhaps
approaching 100 degrees in places like Weaverville, Ukiah, and
Clear Lake. Along the coast, temperatures are expected to remain
generally mild thanks to the Pacific Ocean, especially as
northerly winds increase beginning Wednesday. However, we may see
afternoon highs that are ever so slightly above normal, perhaps in
the 63 to 68 degree range. Meanwhile, precipitation will likely
be nil from Wednesday onward.

&&

.AVIATION...A dryer trend will persist through today until late
evening at the coastal terminals.  KCEC may see vicinity showers
before KACV overnight into Monday but, this precipitation will be
short lived. The current VFR conditions will begin to degrade this
evening as saturation sets in and ceilings lower to MVFR and IFR
categories into Monday morning.  Winds will switch to a Southerly
bearing tonight as flight categories change at the coastal terminals.
KUKI is expected to remain in VFR with North winds picking up to
gusts Monday afternoon. /EYS

&&

.MARINE...Seas today will feature a mix of chop, a few feet of mid-
period northwest swell, and a foot or two of southerly long-period
swell...resulting in combined seas of only 4 or 5 feet. A low
pressure trough along the coast will expand tonight as a cold front
approaches. As the trough strengthens Tuesday through Wednesday
night, a high pressure ridge builds. Small Craft Advisories will
likely be needed for portions of our waters by Tuesday, due to the
resulting stronger northerly winds and steepening seas. Model
guidance has been persistent for many runs in a row, depicting gale
force gusts starting Tuesday night or Wednesday and lasting into
Friday. Steep northerly seas of 8 to 12 feet will accompany these
winds. The winds and seas may relax a bit next weekend, particularly
closer to shore. /AAD /EYS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jun 14, 4:06 AM PDT, 22 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
406 AM PDT Sun Jun 14 2020

CAZ101-103-104-109-151115-
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
406 AM PDT Sun Jun 14 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ102-105>108-110>115-151115-
Del Norte Interior-Northern Humboldt Interior-
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
Northern Lake County-Southern Lake County-
406 AM PDT Sun Jun 14 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A warming trend will begin Wednesday and continue through the
weekend. Temperatures will climb to 10 to 15 degrees above normal as
temperatures peak Thursday and beyond, perhaps reaching the upper 90s
to near 100 degrees in some interior low elevations.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:42 AM PDTSmall Craft AdvisoryEKA4 days

Nearby

Gale Watches in California, 2020Every gale watch in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.